Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567840
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jean-Pierre Serre
Title: Abelian $l$-adic representations and elliptic curves
Additional book information: Addison-Wesley Publ. Co., Reading, Mass., 1989, 140 pp., ISBN 0-201-09384-7.

References [Enhancements On Off] (What's this?)

  • Max Deuring, Die Typen der Multiplikatorenringe elliptischer Funktionenkörper, Abh. Math. Sem. Hansischen Univ. 14 (1941), 197–272 (German). MR 5125, DOI 10.1007/BF02940746
  • G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), no. 3, 349–366 (German). MR 718935, DOI 10.1007/BF01388432
  • 3.
    H. Hasse, Zur Theorie des abstrakten elliptischen Funktionenkörper. I-III, J. Reine Angew. Math. 175 55-62, 69-88, 193-208 (1936). (=Mathematische Abhandlungen 2, 223-266)
  • R. P. Langlands, Automorphic representations, Shimura varieties, and motives. Ein Märchen, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 205–246. MR 546619
  • David Mumford, Families of abelian varieties, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965) Amer. Math. Soc., Providence, R.I., 1966, pp. 347–351. MR 0206003
  • Pierre Deligne, James S. Milne, Arthur Ogus, and Kuang-yen Shih, Hodge cycles, motives, and Shimura varieties, Lecture Notes in Mathematics, vol. 900, Springer-Verlag, Berlin-New York, 1982. MR 654325
  • Jean-Pierre Serre, Représentations $l$-adiques, Algebraic number theory (Kyoto Internat. Sympos., Res. Inst. Math. Sci., Univ. Kyoto, Kyoto, 1976) Japan Soc. Promotion Sci., Tokyo, 1977, pp. 177–193 (French). MR 0476753
  • Jean-Pierre Serre, Groupes algébriques associés aux modules de Hodge-Tate, Journées de Géométrie Algébrique de Rennes (Rennes, 1978) Astérisque, vol. 65, Soc. Math. France, Paris, 1979, pp. 155–188 (French). MR 563476
  • 9.
    J.-P. Serre, Course at the Collège de France, 1984-1985.
  • Goro Shimura and Yutaka Taniyama, Complex multiplication of abelian varieties and its applications to number theory, Publications of the Mathematical Society of Japan, vol. 6, Mathematical Society of Japan, Tokyo, 1961. MR 0125113
  • Yutaka Taniyama, $L$-functions of number fields and zeta functions of abelian varieties, J. Math. Soc. Japan 9 (1957), 330–366. MR 95161, DOI 10.2969/jmsj/00930330
  • 10.
    A. Weil, Courbes algébriques et variétés abéliennes (réimpression), Hermann, Paris, 1971.

    Review Information:

    Reviewer: Kenneth A. Ribet
    Journal: Bull. Amer. Math. Soc. 22 (1990), 214-218